Drought, Creek
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Most of eastern Oklahoma received above normal rainfall during October 2014, with the exception of areas of Pawnee, Creek, Osage, and western Tulsa Counties where between 50 and 75 percent of normal rainfall occurred. Severe drought (D2) conditions continued across portions of those counties during the month with some improvement to the drought noted in Washington County by mid month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Most of eastern Oklahoma received above normal rainfall during October 2014, with the exception of areas of Pawnee, Creek, Osage, and western Tulsa Counties where between 50 and 75 percent of normal rainfall occurred. Severe drought (D2) conditions continued across portions of those counties during the month with some improvement to the drought noted in Washington County by mid month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 30, 7:57 PM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 857 PM CDT TUE SEP 30 2014 ...UPDATE... .DISCUSSION... FORECAST IS LARGELY ON TRACK. ISOLATED TO SCATTERED STORMS CONTINUE TO LOOK POSSIBLE TOWARD SUNRISE NORTHWEST OF INTERSTATE 44 AS MODEST LOW LEVEL JET DEVELOPS OVER NORTH CENTRAL AND NORTHEAST OKLAHOMA. SEVERE WEATHER IS NOT LIKELY...BUT WITH SOME INSTABILITY PRESENT...CHANCE IS NOT ZERO. LOW TEMPERATURES MAINLY IN THE MID TO UPPER 60S APPEAR REASONABLE. && .PREV DISCUSSION... /ISSUED 635 PM CDT TUE SEP 30 2014/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ONGOING VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE FOREAST PERIOD. LOW CHANCE OF MORNING MVFR CEILINGS AND/OR PATCHY FOG OTHERWISE THE DEVELOPING CU FIELD WILL RISE INTO VFR RANGE. ANY OVERNIGHT STORM CHANCES APPEAR TOO LOW TO MENTION ACROSS FAR NE OK. PREV DISCUSSION... /ISSUED 306 PM CDT TUE SEP 30 2014/ DISCUSSION... UPPER SYSTEM THAT HAS ENTERED THE HIGH PLAINS CONTINUES TO LIFT OFF TO THE NORTHEAST THIS AFTERNOON. SOME LINGERING ENERGY WITH THIS DISTURBANCE SUPPORTS ONGOING LOW POPS ACROSS THE NW ZONES TONIGHT. NEXT DISTURBANCE TO DIG SOUTHEAST WITHIN THE BROAD TROUGH TO BECOME THE MAIN UPPER LEVEL FEATURE THROUGH THURSDAY AS IT WILL PUSH A COLD FRONT INTO THE THE AREA THURSDAY AFTERNOON. UNTIL THEN...WARM TEMPERATURES WILL CONTINUE ALONG WITH INCREASING RAIN CHANCES. HIGHEST RAIN CHANCES STILL ON TRACK FOR THURSDAY THURSDAY EVENING AHEAD OF THE COLD FRONT AND UPPER DISTURBANCE. INGREDIENTS FOR SEVERE STORMS THURSDAY AFTERNOON ARE COMING TOGETHER AS A VERY UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF THE FRONT. TIMING OF THE BOUNDARY ALIGNS WELL WITH PEAK HEATING...ESPECIALLY LOCATIONS ACROSS FAR ERN OK AND NW AR. ADDITIONALLY...EXITING UPPER SPEED MAX PLACES FAR ERN OK AND NW IN A FAVORABLE SHEAR ZONE LATE THURSDAY AFTERNOON/EVENING...AND THIS MAY PLACE THOSE LOCATIONS UNDER A HIGHER SEVERE STORM RISK. FRONT SWEEPS EAST OF THE AREA OVERNIGHT...WITH COOLER AND DRIER FILTERING IN FOR THE WEEKEND. TEMPERATURES TO REBOUND BY EARLY NEXT WEEK...WITH AFTERNOON MAXES AT OR ABOVE CLIMATOLOGICAL AVERAGES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT TUE SEP 30 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT TUE SEP 30 2014 ...SEVERE THUNDERSTORM POTENTIAL INCREASES THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND EARLY WEDNESDAY MORNING ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN KANSAS IN RESPONSE TO AN INCREASING LOW LEVEL JET. THESE THUNDERSTORMS MAY MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA TO THE NORTH AND WEST OF INTERSTATE 44...MAINLY AFTER MIDNIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THERE IS A LIMITED RISK OF AN ISOLATED STRONG TO SEVERE STORM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING WEDNESDAY MORNING ACROSS NORTHEAST OKLAHOMA...PRIMARILY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. A LIMITED POTENTIAL FOR STRONG TO POSSIBLY SEVERE STORMS WILL CONTINUE BEFORE THE STORMS BEGIN TO DIMINISH BY MID MORNING. SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT WEDNESDAY NIGHT AND EARLY THURSDAY...WITH SOME SEVERE RISK DUE TO INCREASING INSTABILITY AND SHEAR. A GREATER THREAT OF SEVERE THUNDERSTORMS WILL EXIST THURSDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS PARTS OF SOUTHEAST AND EAST CENTRAL OKLAHOMA...AND INTO NORTHWEST AND WEST CENTRAL ARKANSAS...AS THE COLD FRONT PASSES THROUGH THE REGION. INSTABILITY AND BOTH LOW LEVEL AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. THE THUNDERSTORM AND SEVERE WEATHER THREATS SHOULD DIMINISH SUBSTANTIALLY BY LATE THURSDAY EVENING AS DRIER AIR MOVES IN BEHIND THE FRONT. DRY CONDITIONS WILL PERSIST THEREAFTER INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, October 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544026, 544027, 544028, 544029, 544030.